Alert archive / New Mexico / Flash Flood Warnings in 2025
Flash Flood Warning 37, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 22, 2025, 8:34 PM MDT for Lea County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2025, 8:34 PM MDT (02:34 UTC)
- Expired
- Jun 22, 2025, 11:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Lea County, NM
The radar
The Cannon AFB radar (KFDX), 142 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1087 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1797 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
043
WGUS54 KMAF 230234
FFWMAF
NMC025-230545-
/O.NEW.KMAF.FF.W.0037.250623T0234Z-250623T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
834 PM MDT Sun Jun 22 2025
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Northern Lea County in southeastern New Mexico...
* Until 1145 PM MDT.
* At 834 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Tatum, Crossroads, McDonald, Caprock, Tatum Airport and Gladiola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3340 10377 3340 10372 3357 10372 3357 10305
3310 10306 3309 10377
FLASH FLOOD...RADAR INDICATED
$$
R Hluchan1 follow-up statement
049
WGUS74 KMAF 230432
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
1032 PM MDT Sun Jun 22 2025
NMC025-230545-
/O.CON.KMAF.FF.W.0037.000000T0000Z-250623T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lea NM-
1032 PM MDT Sun Jun 22 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM MDT THIS
EVENING FOR NORTHERN LEA COUNTY...
At 1032 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Tatum, Crossroads, McDonald, Caprock, Tatum Airport and Gladiola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3340 10377 3340 10372 3357 10372 3357 10305
3310 10306 3309 10377
FLASH FLOOD...RADAR INDICATED
$$
GreeningWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 4:54 PM MDT, 3 hours 40 minutes earlier. Its key messages:
- Updated at 550 PM CDT Sun Jun 22 2025
- A Wind Advisory is in effect until 10 PM CDT /9 PM MDT/ for all of West Texas east of the Pecos, Pecos and Terrell Counties, and the Southeast New Mexico Plains.
- A Flood Watch is in effect through Monday evening for the Guadalupe, Delaware, Davis, and Chinati Mountains, Davis Mountain Foothills, Marfa Plateau, Eddy and Reeves County Plains, Van Horn and the Highway 54 Corridor, eastern Culberson County, and the Presidio Valley.
- Warmer temperatures and less precipitation are expected through next weekend.
Area forecast discussion, Jun 22, 4:54 PM MDT, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
554 PM CDT Sun Jun 22 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 550 PM CDT Sun Jun 22 2025
- A Wind Advisory is in effect until 10 PM CDT /9 PM MDT/ for all
of West Texas east of the Pecos, Pecos and Terrell Counties, and
the Southeast New Mexico Plains.
- A Flood Watch is in effect through Monday evening for the
Guadalupe, Delaware, Davis, and Chinati Mountains, Davis
Mountain Foothills, Marfa Plateau, Eddy and Reeves County
Plains, Van Horn and the Highway 54 Corridor, eastern Culberson
County, and the Presidio Valley.
- Warmer temperatures and less precipitation are expected through
next weekend.
&&
.SHORT TERM...
(This afternoon through Monday night)
Issued at 145 PM CDT Sun Jun 22 2025
Current analysis continues to show mid-level ridging over the
eastern CONUS and troughing over the western CONUS. At the surface a
lee trough is evident over the Great Plains as well as high pressure
over the southeastern United States. Here in the middle of these
features, breezy south/southeasterly winds continue due to the
resultant tight pressure gradient (coupled with an enhanced low-
level jet). Moisture is plentiful across region - MAF's 12Z sounding
showed a precipitable water value of 1.31 inches, which is right at
the 90th percentile for this time of year. Thunderstorms have
started developing over the higher terrain of West Texas and
Southeast New Mexico. These thunderstorms are expected to increase
in coverage through the afternoon, staying mainly along and west of
the Pecos River. The best rain chances (60-90% chance) will be from
roughly central Eddy County down towards the Davis Mountains and
Reeves County into Presidio County. Showers and thunderstorms will
continue into the evening, with the focus slowly shifting farther
south into Presidio County, the Davis Mountains, and as far east as
Brewster County.
Rain chances briefly diminish Monday morning, but redevelopment is
expected Monday afternoon over roughly the same areas as today (with
a northward extension through all of Eddy County). Chances once
again range from 60-90% for these locations. Like today, much of the
activity Monday afternoon and overnight is expected to remain along
and west of the Pecos, though some convective-allowing models try to
bring a couple of stray storms into the Permian Basin of West Texas.
Nevertheless, much of the Permian Basin and Lower Trans-Pecos will
remain dry. Because moisture is plentiful, multiple rounds of
showers and thunderstorms are expected, and there is high confidence
(> 80%) of many locations west of the Pecos receiving 0.5-1.5 inches
of rain (with localized higher-end amounts of 2-4 inches possible),
a Flash Flood Watch remains in effect until 1AM CST/Midnight MST
Tuesday for these areas. The Wind Advisory also remains in effect
until 10PM CST/9PM MST tonight for eastern portions of our area. It
should be noted, however, that breezy conditions will continue into
Monday and, to a lesser extent, into Tuesday as well. Nevertheless,
they are expected to remain below advisory criteria. Temperatures
remain close to/a bit below seasonal averages (highs in the 80s and
low 90s, lows in the upper 60s and 70s).
Sprang
&&
.LONG TERM...
(Tuesday through Saturday)
Issued at 145 PM CDT Sun Jun 22 2025
Tuesday, the upper ridge is forecast to be centered over the
Virginias, allowing for continued cool temperatures over West Texas
and Southeast New Mexico. However, this feature will begin
building/strengthening back west, resulting in a gradual increase in
thicknesses/temperatures through next weekend. Highs Tuesday
afternoon will average mainly at to around 5 F below normal. The
increase throughout the week will be fairly steady, with highs
Sunday afternoon rounding out the extended at near to around 5 F
above normal. Unfortunately, while winds won't be quite as strong
as the past couple of days, a recurring nocturnal LLJ will keep
mixing in play and, as an unfortunate result, overnight lows on the
will be on the warmer side of climatology.
On a brighter note, a large trough over the western CONUS will
continue sending plenty of shortwaves through far west Texas,
continuing the faux monsoon and keeping abundant chances of
convection west of the Pecos each day. Although best chances of
rain and highest PWAT anomalies remain over the next 48 hours or so,
PWATs will remain on the moist side of climatology into next
weekend. This area continues to remain the most drought-stricken
(D4) in the country, so this continues to be the best chance in
awhile to put a dent or two in the deficit. Stay tuned...
&&
.AVIATION...
(00Z TAFS)
Issued at 550 PM CDT Sun Jun 22 2025
Another night of gusty return flow is anticipated w/the
redevelopment of a strong, 50+kt LLJ. Stratus is expected to
redevelop also, mainly KMAF/KPEQ/KHOB. A widespread, lo-based cu
field is anticipated after stratus clears out. Best chances of
convection are too far out for a mention attm. Convection tonight
will be inserted as needed.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 74 94 72 94 / 10 10 0 0
Carlsbad 72 86 69 86 / 40 70 70 40
Dryden 73 93 73 94 / 30 20 10 0
Fort Stockton 72 89 70 90 / 40 40 30 10
Guadalupe Pass 66 80 65 76 / 50 70 70 60
Hobbs 69 86 68 87 / 30 50 40 10
Marfa 65 78 63 81 / 60 80 60 50
Midland Intl Airport 74 91 72 93 / 10 10 10 0
Odessa 72 90 71 91 / 10 20 20 0
Wink 72 89 70 91 / 30 50 40 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch through late Monday night for Chinati Mountains-
Davis Mountains-Davis Mountains Foothills-Eastern Culberson-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains-Marfa Plateau-Presidio Valley-Reeves County
Plains-Van Horn and Highway 54 Corridor.
Wind Advisory until 10 PM CDT this evening for Andrews-Borden-
Crane-Dawson-Ector-Gaines-Glasscock-Howard-Loving-Martin-
Midland-Mitchell-Pecos-Reagan-Scurry-Terrell-Upton-Ward-
Winkler.
NM...Flood Watch through Monday evening for Eddy County Plains-
Guadalupe Mountains of Eddy County.
Wind Advisory until 9 PM MDT this evening for Central Lea-Eddy
County Plains-Northern Lea-Southern Lea.
&&
SHORT TERM...55
LONG TERM....44
AVIATION...44The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:33 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 57 min |
Nearby
Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.